Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 28, 2016, 12:13 PM CDT for Russell County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 12:13 PM CDT (17:13 UTC)
- Expired
- Jun 28, 2016, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
County Russell County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WWUS83 KICT 281713
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CDT TUE JUN 28 2016
KSZ032-033-281745-
RUSSELL KS-LINCOLN KS-
1213 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 1245 PM CDT
* AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF LURAY TO 7 MILES NORTH OF RUSSELL TO EMMERAM...AND MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...LUCAS...GORHAM...SYLVAN GROVE...LURAY...DORRANCE...
MILBERGER...BUNKER HILL...PARADISE...WALDO...WILSON STATE PARK...
WILSON LAKE AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3913 9904 3913 9849 3916 9849 3916 9848
3907 9824 3878 9858 3869 9888 3870 9904
TIME...MOT...LOC 1710Z 312DEG 24KT 3914 9860 3899 9881 3895 9910
$$
RITZMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:25 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 28, 6:25 AM CDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Wichita KS 625 AM CDT TUE JUN 28 2016 .SYNOPSIS... Issued at 228 AM CDT Tue Jun 28 2016 In the upper levels, ridging is centered over the four corners region with a shortwave diving southeast over the western Great Lakes. At the surface, high pressure is situated over ND/northern MN with a loose cold front stretching across northern MO into northern KS. && .SHORT TERM...(Today through Friday night) Issued at 228 AM CDT Tue Jun 28 2016 Just like last night, have low confidence in what is forcing convection over northern KS as elevated parcels remain uncapped. Best guess is that a weak upper impulse, convectively induced or not, is what sparked off storms over far northern KS/southern Nebraska. Will continue to monitor trends too see if this small complex holds together, as we may need to increase pops over central KS this morning. Outside of this morning activity, should see a setup fairly similar to what played out Mon, with the high Plains of KS/Nebraska seeing the bulk of the daytime convection. These storms should track southeast overnight and possibly a bit further east compared to Mon evenings storms due to the better moisture transport being pushed slightly east. Will keep with the overall theme of keeping the highest storm chances along and especially west of I-135. Feel that best the chance for storms Wed looks to be Wed morning as the overnight storms continue to push southeast. Northwest flow will remain over the Plains for Wed through Thu night. There is a good signal that another round of elevated convection will develop Wed night in an area of strong isentropic lift in the 310-315k layer. 700mb temps also show a fairly tight gradient through the forecast area with some warm advection over this baroclinic zone. For Thu into Thu night, there is good model agreement in a cold front sliding down into the central Plains with this feature stretching from northern MO into SW KS by 00z Fri. At the same time, models also agree on some upper energy lifting out of the desert sw and across the area for Fri into Fri night. The combination of the front and a series of weak impulses will keep decent storm chances in for Thu night through Fri night with the southern half of KS looking to have the better chances. Temps will finally start to cool to closer to or just below seasonal normals. Most of the area should see 80s for highs for Thu with much cooler air moving down across the region for Fri. .LONG TERM...(Saturday through Monday) Issued at 228 AM CDT Tue Jun 28 2016 Will keep fairly high storm chances in for Sat as the zonal pattern remains active with models showing additional pieces of energy lifting out of the four corners region. In addition, the weak surface boundary looks to remain over the area through Sun morning. There looks to be some agreement in the medium range models in some weak upper ridging over the central/southern Plains for Sun night into Mon, which should push the better precip chances east. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 618 AM CDT Tue Jun 28 2016 Main aviation concern will be storms this morning and again later tonight. Storms developed over extreme north central KS a few hours ago. Tough to find the forcing for these storms but best guess is that this activity is developing ahead of a weak upper impulse diving southeast in the NW flow. Current thinking is that this activity will continue for at least the next few hours. Will include either a tempo group or vcts at all sites this morning with the exception of KICT. Late afternoon storms are expected to develop once again over western Nebraska with this activity diving southeast overnight. Areas generally west of I-135 will have the best chance to see overnight storms, so will run with VCTS after 03z at KRSl-KGBD-KSLN. There has been some periodic fog at KCNU early this morning but with sun coming up and storms approaching, not expecting this to last much longer. Lawson && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 90 68 86 69 / 20 20 20 40 Hutchinson 88 67 87 67 / 20 30 30 40 Newton 89 67 86 67 / 30 20 20 40 ElDorado 89 68 86 67 / 30 20 20 40 Winfield-KWLD 90 69 88 69 / 20 10 20 30 Russell 89 66 85 65 / 40 50 50 50 Great Bend 89 66 86 66 / 30 50 40 40 Salina 90 66 85 67 / 30 40 30 50 McPherson 88 66 86 66 / 30 30 30 40 Coffeyville 90 68 89 69 / 10 10 20 30 Chanute 90 67 87 67 / 30 10 20 40 Iola 89 66 86 67 / 40 10 20 50 Parsons-KPPF 89 68 88 68 / 20 10 20 40 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...RBL
Hazardous weather outlook, Jun 28, 4:04 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 404 AM CDT TUE JUN 28 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 404 AM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STORMS WILL AFFECT PARTS OF CENTRAL KANSAS THIS MORNING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL, 60 MPH WINDS AND BRIEF HEAVY RAINFALL. STORMS WILL BE POSSIBLE OVERNIGHT WITH LOCATIONS ALONG AND ESPECIALLY WEST OF I-135 HAVING THE BEST CHANCE TO EXPERIENCE STORMS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL...60 MPH WINDS ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN LOOKS TO BE SETTING UP FOR THE WEDNESDAY THROUGH SUNDAY TIME FRAME. THE THURSDAY NIGHT THROUGH SATURDAY TIME FRAME LOOKS TO BE THE MOST ACTIVE. WITH SEVERAL ROUNDS OF STORMS POSSIBLE...HEAVY RAIN AND FLOODING LOOKS TO BE THE MAIN THREAT. HOWEVER...ANY STORM DEVELOPING THROUGH THIS TIME FRAME WILL HAVE A CHANCE TO PRODUCE 50 MPH DOWNBURST WINDS ALONG WITH NICKEL SIZE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
In the hours before
Special weather statement, Jun 28, 7:06 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 706 AM CDT TUE JUN 28 2016 KSZ051-052-068-069-281230- HARVEY KS-MCPHERSON KS-MARION KS-BUTLER KS- 706 AM CDT TUE JUN 28 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... EAST CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS... SOUTHERN MARION COUNTY IN CENTRAL KANSAS... NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 730 AM CDT * AT 700 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LEHIGH...OR NEAR CANTON...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO AROUND 50 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. * LOCATIONS IMPACTED INCLUDE... HILLSBORO...PEABODY...CANTON...GOESSEL...WALTON... ELBING AND LEHIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3833 9750 3846 9734 3818 9689 3799 9713 TIME...MOT...LOC 1200Z 314DEG 22KT 3835 9735 ES
Special weather statement, Jun 28, 11:49 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT TUE JUN 28 2016
KSZ032-033-281715-
RUSSELL KS-LINCOLN KS-
1149 AM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...
NORTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 1215 PM CDT
* AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF NATOMA...OR 19 MILES
NORTH OF RUSSELL...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...LUCAS...GORHAM...LURAY...PARADISE...WALDO AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3922 9836 3917 9814 3880 9904 3913 9904
3913 9849 3922 9849
TIME...MOT...LOC 1646Z 319DEG 17KT 3917 9887
RITZMANSpecial weather statement, Jun 28, 12:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CDT TUE JUN 28 2016
KSZ032-033-281745-
RUSSELL KS-LINCOLN KS-
1213 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
SOUTHWESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 1245 PM CDT
* AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF LURAY TO 7 MILES NORTH OF RUSSELL TO EMMERAM...AND MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...LUCAS...GORHAM...SYLVAN GROVE...LURAY...DORRANCE...
MILBERGER...BUNKER HILL...PARADISE...WALDO...WILSON STATE PARK...
WILSON LAKE AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3913 9904 3913 9849 3916 9849 3916 9848
3907 9824 3878 9858 3869 9888 3870 9904
TIME...MOT...LOC 1710Z 312DEG 24KT 3914 9860 3899 9881 3895 9910
RITZMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:44 PM CDT | Special Weather Statement | ICT | Marion | 46 min |
| Jun 28, 4:05 AM CDT | Special Weather Statement | ICT | Saline | 40 min |
| Jun 28, 7:06 AM CDT | Special Weather Statement | ICT | Marion | 24 min |
| Jun 28, 11:49 AM CDT | Special Weather Statement | ICT | Russell | 26 min |
| Jun 28, 12:39 PM CDT | Special Weather Statement | ICT | Russell | 36 min |
| Jun 28, 2:38 PM CDT | Special Weather Statement | ICT | Reno | 52 min |
| Jun 28, 2:42 PM CDT | Special Weather Statement | ICT | Kingman | 48 min |
| Jun 28, 3:16 PM CDT | Special Weather Statement | ICT | Kingman | 29 min |
| Jun 28, 3:22 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 33 min |
| Jun 28, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 46 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.